MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CONTOUR VL; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION CONTOUR VL; STENT, URETERAL
Model Number M006180155010
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Difficult to Advance (2920); Adverse Event Without Identified Device or Use Problem (2993); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a contour vl ureteral stent was used during a removal of kidney stones procedure in the right kidney performed on (b)(6) 2022.During the procedure, when the stent was introduced and passed through the urethra and entered the forced of two centimeters into the ureter, and when the stent was pushed, it became buckled and would not advance into the ureter and a torn was observed on the distal part.The procedure was successfully completed with another contour vl ureteral stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.No further information has been obtained despite good faith efforts.
 
Additional Manufacturer Narrative
(b)(4).The complainant indicated that the device was disposed and will not be returned for evaluation; therefore, a problem analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: medical device code a040601 captures the reportable event of stent buckled, inside the patient.Medical device code a0414 captures the reportable event of stent torn, inside the patient.Block h10: the returned contour vl ureteral stent was analyzed, and a visual evaluation noted that with three unopened pouches, the positioner, guide wire and axxcess catheter.Their stabilizer was also returned in good conditions.Then found that the bladder pig tail was buckled accordion, side port holes stretch out, suture hole and bladder coil tip torn.Additionally, their suture was not returned.No other problem with the device were noted.The reported event was confirmed.Based on the most relevant information of the complaint event description, device analysis and including the product record review results, the device meets all manufacturing specifications required and passed all the controls and inspections, no abnormalities were reported during the assembly process.It was found that the device has the bladder coil buckled or accordion.Also, during magnification, it was found that side port holes were stretched, their suture hole and tip torn.Additionally, the suture was not returned, which means that it was removed, indicating that the stent was used.According to the evidence, it is possible that operational factors, such as interacting of the device with positioner, interaction with another device could cause the buckled or accordion and the holes got stretch and the tip torn.This issue could at the same time cause that the device being difficult to advance in anatomy, consequently, affect the performance of the device.Additionally, an interaction of the device with their suture such as an entanglement could have contributed to the suture hole torn.Therefore, the most probable cause of this complaint is adverse event related to procedure since it is the most likely that the adverse event occurred during the procedure and the device had no influence on event.

Brand Name
CONTOUR VL
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key14955455
Report Number3005099803-2022-03676
Device Sequence Number6914925
Product Code FAD
UDI-Device Identifier08714729058427
UDI-Public08714729058427
Combination Product (Y/N)N
Initial Reporter CountryES
PMA/510(K) Number
K974541
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/19/2025
Device Model NumberM006180155010
Device Catalogue Number180-155-01
Device Lot Number0028359899
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/09/2022
Supplement Date Received by Manufacturer10/12/2022
Initial Report FDA Received Date07/08/2022
Supplement Report FDA Received Date11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age32 YR
Patient SexMale
Patient Weight84 KG